Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 55, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 6, 2006, 5:01 AM EDT for Okeechobee County, Osceola County, Florida. It took effect at May 6, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2006, 5:01 AM EDT (09:01 UTC)
- In effect from
- May 6, 2006, 1:00 PM EDT
- Expired
- May 6, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 060901 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 501 AM EDT SAT MAY 6 2006 FLZ041-044>046-141-144-147-061015- /O.CAN.KMLB.FW.A.0046.060506T1700Z-060507T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 501 AM EDT SAT MAY 6 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE CRITICAL LEVELS THIS AFTERNOON...HOWEVER 2 TO 3 HOURS OF HUMIDITY IN THE 30S IS POSSIBLE. $$ FLZ053-058-070000- /O.UPG.KMLB.FW.A.0046.060506T1700Z-060507T0000Z/ /O.NEW.KMLB.FW.W.0055.060506T1700Z-060507T0000Z/ /O.NEW.KMLB.FW.A.0047.060507T1700Z-060507T2300Z/ OSCEOLA-OKEECHOBEE- 501 AM EDT SAT MAY 6 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ047-054-059-064-070000- /O.UPG.KMLB.FW.A.0046.060506T1700Z-060507T0000Z/ /O.NEW.KMLB.FW.W.0055.060506T1700Z-060507T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN- 501 AM EDT SAT MAY 6 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS ARE EXPECTED TO DELAY THE ONSET OF THE EAST COAST SEA BREEZE...AND KEEP THE BOUNDARY FROM PUSHING INLAND FROM THE BARRIER ISLANDS UNTIL LATE AFTERNOON OR EARLY EVENING. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO CLIMB TO NEAR 90 TO THE LOWER 90S...WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO BELOW 40 PERCENT FOR 4 TO 6 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ JP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 4:45 AM EDT, 16 minutes earlier.
Area forecast discussion, May 6, 4:45 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EDT SAT MAY 6 2006 .DISCUSSION... ...ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH LITTLE OR NO RAIN CHANCES THIS WEEKEND... TODAY/TONIGHT... AN UPR DISTURBANCE WILL BE IN THE PROCESS OF MOVING ACROSS N FL EARLY TODAY. A SFC TROUGH/BOUNDARY CURRENTLY MOVING ACROSS THE I-10 CORRIDOR CONTAINING ISOLD/SCT SHOWERS WILL TRANSIT ACROSS N FL THIS MORNING AND IS NOT EXPECTED TO MAKE IT IN TO CENTRAL FL BEFORE WASHING OUT THIS AFTERNOON. DEWPOINTS HAVE RISEN OVER THE PAST 24 HOURS MAINLY OVER THE NORTHERN PORTION OF THE AREA...HOWEVER ATMOSPHERIC MOISTURE REMAINS ON THE LOW SIDE WITH PWATS REMAINING BELOW AN INCH ACROSS THE AREA. WLY GRADIENT FLOW WL BE SUFFICIENT TO HOLD OFF SEA BREEZE ONCE AGAIN OVER THE NORTHERN COASTAL AREAS AND BREEZE BOUNDARY WL LIKELY BE PINNED TO THE REMAINING COASTAL AREAS WITH LITTLE PROGRESS INLAND OVER THE SPACE AND TREASURE COAST. ANY MENTIONABLE POPS IN FCST WILL BE IN THE FORM OF LESS THAN 20 PCT CHANCE OVER THE EXTREME NORTH WHERE SAGGING BOUNDARY AND HIGHER DEWPOINTS MAY SQUEEZE OUT A FEW SHOWERS AND POSSIBLY A STORM DURING TIME OF MAX HEATING NORTH OF METRO ORLANDO. LOOKS LIKE ANOTHER WARM DAY WITH W/SW FLOW ALLOWING FOR TEMPS TO TOP AT 90 OR ABOVE FOR THE MAJORITY OF THE AREA TO THE COAST. WINDS WILL DIMINISH TO AROUND 5 MPH SHORTLY AFTER DARK WITH LIGHT WLY COMPONENT AND SCATTERED HIGH CLOUDS. LOCAL SMOKE AND VISIBILITY ISSUES WILL REQUIRE MONITORING NEAR THE LARGER FIRES IN NORTH BREVARD AND COASTAL VOLUSIA COUNTY. SUNDAY...PRESSURE GRADIENT RELAXES ALLOWING EAST COAST SEA BREEZE TO DEVELOP EARLIER THAN TODAY AND SUBTRACT A COUPLE DEGREES FROM THE HIGH TEMPS NEAR THE COAST (UPPER 80S). BUT REMAINING IN THE LOWER TO MID 90S INLAND. ATM DRIES OUT BEHIND UPPER IMPULSE AS IT MOVES EAST OF FL SO RAIN CHANCES STILL LOOK NIL...DESPITE PRESENCE OF SEA BREEZE BOUNDARY. MON-FRI...OVERALL EXPECT LOW LEVEL RIDGE AXIS TO REMAIN ACROSS S FL THROUGH AT LEAST MID WEEK AND POSSIBLY LONGER. THIS PATTERN WILL PRODUCE WARM OFFSHORE (W/SW) FLOW WITH EAST COAST SEA BREEZE DEVELOPING EACH AFTN. TIMING OF SEA BREEZE DEVELOPMENT WILL DEPEND HEAVILY ON STRENGTH OF THE OFFSHORE FLOW ON ANY GIVEN DAY. NEXT UPPER IMPULSE AND ASSOCD SFC LOW TRACK ACROSS THE SE U.S. AND BRING A SLIGHT CHANCE OF STORMS TO NORTH FL MONDAY... POSSIBLY REACHING LAKE AND VOLUSIA COUNTIES. BUT DISSIPATING FRONTAL BOUNDARY LOOKS TO SACRIFICE ITSELF TO THE DRY AIRMASS. UPPER RIDGE BUILDS BACK TUE AND WED LIMITING COVERAGE OF STORMS THAT COULD DEVELOP AS A RESULT OF INTERACTION WITH EAST COAST SEA BREEZE. SO HAVE LEFT OUT STORM MENTION FOR TUE AND WED WITH RAIN CHANCES ONLY NEAR 10%. GFS IS SHOWING DEVELOPMENT OF UPPER TROUGH OVER EASTERN U.S. WHICH WOULD INCREASE OUR STORM CHANCES TOWARD THE END OF THE WEEK BY PUSHING A FRONTAL BOUNDARY INTO CENTRAL FL. WILL ADVERTISE 20% POPS THU AND FRI FOR STORMS WHICH IS SLIGHTLY BELOW XGFS MOS. CONFIDENCE NOT TOO HIGH ON THIS SOLUTION JUST YET. && .MARINE...NO HEADLINES EXPECTED NEXT 5 DAYS. OFFSHORE WINDS WILL KEEP SEA HEIGHTS 2 FT OR LESS TODAY AND TONIGHT. A LATE SEA BREEZE WILL DEVELOP THIS AFTN WITH POSSIBILITY OF AN ISOLATED STORM MOVING OFFSHORE VOLUSIA OR BREVARD COUNTY. SEA BREEZE WILL DEVELOP EARLIER SUNDAY AS OFFSHORE FLOW WEAKENS. W/SW SYNOPTIC FLOW WILL BE THE RULE THROUGH MID WEEK WITH ONSHORE FLOW DEVELOPING EACH AFTN BEHIND SEA BREEZE BOUNDARY. ISOLATED STORMS MAY FIRE LATE IN THE DAY OR IN THE EVE MON AND TUE AND MOVE OFF THE PENINSULA BUT COVERAGE LOOKS VERY LOW. && .AVIATION...PREVAILING VFR WITH LOCAL HAZE AND SMOKE REDUCING VSBYS TO 2 TO 4 MILES IN NORTH BREVARD AND EASTERN VOLUSIA COS. && .FIRE WEATHER...DRIEST CONDITIONS EXPECTED MAINLY SOUTH OF ORLANDO WITH LOW RH DURATION EXPECTED OVER OSCEOLA AND OKEECHOBEE COUNTY THIS AFTERNOON. A DELAYED SEA BREEZE ONSET WILL ALSO LEAD TO LOW RH OVER THE SPACE AND TREASURE COAST AS WELL. A RED FLAG WARNING HAS BEEN POSTED FOR THE SOUTHERN HALF OF THE AREA FOR DURATION OF LOW RH. DRIER AIR LOOKS TO RETURN SUNDAY SO HAVE POSTED A WATCH FOR THE INTERIOR COUNTIES. EARLIER ONSET OF SEA BREEZE SHOULD PROTECT COASTAL COMMUNITIES FROM LONG DURATION OF LOW RH BUT INLAND PORTIONS OF COASTAL COUNTIES MAY STILL BE VULNERABLE. VERY GRADUAL INCREASE IN MOISTURE IS EXPECTED NEXT WEEK WHICH MAY SPARK ISOLATED LIGHTNING STORMS BUT MIN RH VALUES WILL STILL APPROACH CRITICAL THRESHOLDS. && .CLIMATE...RECORD HIGHS FOR TODAY: DAYTONA BEACH 95 (1955) ORLANDO 94 (1999) MELBOURNE 92 (1952) VERO BEACH 92 (1990) ...DRIEST JANUARY-APRIL ON RECORD FOR ORLANDO... THE RAINFALL TOTAL FROM JANUARY 1ST TO APRIL 30TH AT THE ORLANDO INTERNATIONAL AIRPORT WAS 3.86 INCHES. THIS WAS 6.88 INCHES BELOW NORMAL FOR THAT PERIOD...OR JUST 36% OF THE NORMAL RAINFALL. FOR DATA REGARDING OTHER LOCATIONS AROUND CENTRAL FLORIDA...PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNSMLB) ISSUED FRI AFTN. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 66 88 66 / 10 10 10 10 MCO 90 66 91 67 / 10 10 10 10 MLB 87 69 89 68 / 10 10 10 10 VRB 89 66 89 68 / 10 10 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING 1PM-8PM TODAY INDIAN RIVER...MARTIN... OKEECHOBEE...OSCEOLA...ST LUCIE AND SOUTHERN BREVARD COUNTIES. ...FIRE WEATHER WATCH 1PM-7PM SUNDAY FOR OSCEOLA AND OKEECHOBEE COUNTIES. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
Hazardous weather outlook, May 6, 4:46 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 446 AM EDT SAT MAY 6 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 062100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 446 AM EDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...DENSE FOG/SMOKE IMPACT... DUE TO ONGOING BRUSH FIRES...LOCALLY DENSE SMOKE AND FOG MAY CAUSE A TRAVEL HAZARD EARLY TODAY ACROSS COASTAL VOLUSIA COUNTY...AND NORTHERN AND CENTRAL BREVARD COUNTY. THE GREATEST AREA OF CONCERN IS BETWEEN ROCKLEDGE AND DAYTONA BEACH. MAJOR ROADS IN VOLUSIA COUNTY THAT MAY BE AFFECTED BY SMOKE AND FOG INCLUDE INTERSTATE 95...AND STATE ROADS 44 AND 415. IN BREVARD COUNTY...INTERSTATE 95... STATE ROADS 528...ALSO KNOWN AS THE BEACH LINE...STATE HIGHWAYS 520... 405 AND 407...AND U.S. HIGHWAY 50 COULD BE AFFECTED. COMMUTERS SHOULD PLAN FOR THE POSSIBILITY OF ENCOUNTERING LOCALLY DENSE SMOKE AND FOG THIS MORNING. LEAVE EARLY...SO YOU WILL HAVE PLENTY OF TIME TO GET TO WHERE YOURE GOING SAFELY. IN BREVARD COUNTY THE FLORIDA DEPARTMENT OF ENVIRONMENTAL PROTECTION HAS ISSUED AN AIR ADVISORY FOR ELEVATED OZONE. THIS ADVISORY IS IN EFFECT FOR SENSITIVE GROUPS. ADULTS AND CHILDREN WITH RESPIRATORY DISEASE SUCH AS ASTHMA SHOULD LIMIT PROLONGED OUTDOOR EXERTION ESPECIALLY IN AREAS ASSOCIATED WITH ONGOING FIRES. ...FIRE WEATHER IMPACT... VERY DRY AFTERNOON CONDITIONS WILL OCCUR ONCE AGAIN TODAY WITH 4 TO 6 HOURS OF LOW RELATIVE HUMIDITY. WEST TO SOUTHWEST WINDS COUPLED WITH THE EXTREMELY DRY ENVIRONMENT WILL PRODUCE A MODERATE FIRE DANGER FROM LAKE OKEECHOBEE NORTH TO THE KISSIMMEE AREA. COASTAL AREAS MAINLY WEST OF INTERSTATE 95 ALONG THE SPACE AND TREASURE COAST SOUTH OF THE BEACH LINE EXPRESSWAY WILL ALSO SEE LOW RELATIVE HUMIDITY FOR SEVERAL HOURS AND GREATER THIS AFTERNOON. NEW OR EXISTING FIRES WILL BE ABLE TO SPREAD RAPIDLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR LIGHTNING STORMS ON MONDAY AS A FRONTAL TROUGH PUSHES INTO NORTH FLORIDA. STORMS ARE EXPECTED TO BE ISOLATED IN NATURE. THE MAIN CONCERN WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WHICH WILL BE CAPABLE OF STARTING NEW FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:01 AM EDT | Fire Weather Watch | MLB | Okeechobee, Osceola | 24 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.